Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 40, NWS Green Bay, WI

June 2, 2012

NWS Green Bay, WI issued this small craft advisory at Jun 2, 2012, 2:54 AM CDT. It took effect at Jun 2, 2012, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2012, 2:54 AM CDT (07:54 UTC)
In effect from
Jun 2, 2012, 10:00 AM CDT
Expired
Jun 2, 2012, 7:00 PM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WHUS73 KGRB 020754
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
254 AM CDT SAT JUN 2 2012

...GUSTY WINDS EXPECTED FRIDAY AFTERNOON...

.WINDS WILL BECOME GUSTY FOR A PERIOD ON FRIDAY. GUSTS TO AROUND
25 KNOTS ARE POSSIBLE BY FRIDAY LATE MORNING AND WILL CONTINUE
THROUGH THE DAY BEFORE DIMINISHING AFTER SUNSET. WAVES WILL REMAIN
BELOW 3 FEET DUE TO OFFSHORE FLOW.

LMZ521-522-541>543-021600-
/O.NEW.KGRB.SC.Y.0040.120602T1500Z-120603T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
254 AM CDT SAT JUN 2 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING. 

* NW WINDS WILL INCREASE TO 10 TO 20 KNOTS WITH GUSTS TO AROUND 25
  KTS DURING THE AFTERNOON...ESPECIALLY ALONG THE IMMEDIATE
  SHORELINE.

* WAVES...BUILDING TO 1 TO 3 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
WOLF
3 follow-up statements
789 
WHUS73 KGRB 021000
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
500 AM CDT SAT JUN 2 2012

...GUSTY WINDS EXPECTED FRIDAY AFTERNOON...

.WINDS WILL BECOME GUSTY FOR A PERIOD ON FRIDAY. GUSTS TO AROUND
25 KNOTS ARE POSSIBLE BY FRIDAY LATE MORNING AND WILL CONTINUE
THROUGH THE DAY BEFORE DIMINISHING AFTER SUNSET. WAVES WILL
REMAIN BELOW 3 FEET DUE TO OFFSHORE FLOW.

LMZ521-522-541>543-021800-
/O.CON.KGRB.SC.Y.0040.120602T1500Z-120603T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
500 AM CDT SAT JUN 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM CDT THIS EVENING...

* NW WINDS WILL INCREASE TO 10 TO 20 KNOTS WITH GUSTS TO AROUND 
  25 KTS DURING THE AFTERNOON...ESPECIALLY ALONG THE IMMEDIATE 
  SHORELINE. 

* WAVES...BUILDING TO 1 TO 3 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
930 
WHUS73 KGRB 021628
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1128 AM CDT SAT JUN 2 2012

...GUSTY WINDS EXPECTED THIS AFTERNOON...

.NORTHWEST WINDS WILL BECOME GUSTY THROUGH EARLY EVENING WITH
GUSTS TO AROUND 30 KNOTS POSSIBLE. WAVES WILL REMAIN BELOW 3 FEET
DUE TO OFFSHORE FLOW.

LMZ521-522-541>543-030000-
/O.CON.KGRB.SC.Y.0040.000000T0000Z-120603T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1128 AM CDT SAT JUN 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* NW WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO AROUND 30KTS
  DURING THE AFTERNOON...ESPECIALLY ALONG THE IMMEDIATE SHORELINE.

* WAVES...BUILDING TO 1 TO 3 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
535 
WHUS73 KGRB 022020
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
320 PM CDT SAT JUN 2 2012

...GUSTY WINDS CONTINUING INTO EARLY THIS EVENING...

.GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH EARLY EVENING...AS
LOW PRESSURE OVER THE EASTERN TIP OF LAKE SUPERIOR SLOWLY PUSHES
INTO ONTARIO. WINDS WILL DIMINISH LATER THIS EVENING.

LMZ521-522-541>543-030000-
/O.CON.KGRB.SC.Y.0040.000000T0000Z-120603T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
320 PM CDT SAT JUN 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* NORTHWEST WIND 10 TO 20 KTS WITH GUSTS TO AROUND 25 KTS DURING
  THE LATE AFTERNOON AND EARLY EVENING...ESPECIALLY ALONG THE
  IMMEDIATE SHORELINE. WINDS WILL DIMINISH TO 10 TO 15 KTS LATER
  THIS EVENING.

* WAVES...1 TO 3 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 1, 10:53 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Jun 1, 10:53 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1053 PM CDT FRI JUN 1 2012

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND SATURDAY.

THE LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW AN UPPER
LEVEL LOW PRESSURE SYSTEM MOVING INTO SOUTHWEST LOWER MICHIGAN EARLY
THIS AFTERNOON.  A SHORTWAVE ROTATING AROUND THIS UPPER LOW IS
GENERATING A BAND OF LIGHT RAIN THAT IS PIVOTING INTO DOOR COUNTY.
PARTLY TO MOSTLY CLOUDY CONDITIONS RESIDE ELSEWHERE WITH
TEMPERATURES MAINLY INTO THE LOW TO MID 60S.  AS THE UPPER LOW
SLOWLY MOVES NORTH OVER THE NEXT 24 HOURS...SMALL PRECIP CHANCES ARE
THE MAIN FORECAST CONCERN.

TONIGHT...THE NAM BECOMES A SOUTHERN OUTLIER WITH THE TRACK OF THE
SURFACE LOW BY 12Z SATURDAY SO USED THE GFS AND ECMWF MOSTLY FOR
THIS FORECAST.  NEARLY VERTICALLY STACKED LOW PRESSURE WILL SWING
NORTH OVER LOWER MICHIGAN TO FAR SOUTHERN ONTARIO BY SATURDAY
MORNING.  SATELLITE/RADAR TRENDS SUPPORT KEEPING A CHANCE OF SHOWERS
OVER FAR NE WISCONSIN THIS EVENING...BUT LOW TO MID-LEVEL WINDS WILL
EVENTUALLY BACK AROUND TO THE NORTHWEST AND WILL BRING IN DRIER AIR
BELOW 500MB INTO CENTRAL AND NORTHEAST WISCONSIN.  AS A RESULT...THE
COLUMN WILL QUICKLY DRY OUT OVER MOST LOCATIONS EXCEPT FOR MAYBE
DOOR COUNTY WHERE A CHANCE OF SHOWERS WILL REMAIN THROUGH THE
NIGHT.  THE PRESSURE GRADIENT DOES TIGHTEN TONIGHT AND SHOULD STILL
HAVE A MID/HIGH DECK OVERHEAD...SO THINK LOWS WILL BE WARMER THAN
LAST NIGHT.  WILL GO WITH LOWS MAINLY IN THE 40S.

SATURDAY...THE LOW PRESSURE SYSTEM WILL MOVE SLIGHTLY TO THE
NORTHEAST...WHICH MEANS THE DEEPEST MOISTURE WILL REMAIN OVER DOOR
COUNTY.  ELSEWHERE...THE INFLUX OF DRIER AIR WILL LEAD TO A PARTLY
TO MOSTLY CLOUDY START TO THE DAY.  WARMING LOW LEVEL TEMPERATURES
WILL LEAD TO STEEP LOW LEVEL LAPSE RATES DEVELOPING BY
MIDDAY...WHICH YIELD 100-200 J/KG OF ML CAPE THROUGH THE AFTERNOON.
SHOULD SEE A WIDESPREAD CU FIELD DEVELOP AS A RESULT.  NOT SURE IF
THE CU WILL GROW LARGE ENOUGH FOR SHOWERS.  MID-LEVEL HEIGHTS WILL
BE RISING THROUGH THE AFTERNOON...THOUGH MODELS ARE HINTING AT A
SURFACE TROUGH DROPPING SOUTH OVER NORTHEAST WISCONSIN THAT COULD
INTERACT WITH THE INSTABILITY TO GENERATE THOSE SHOWERS...AND
POSSIBLY A RUMBLE OF THUNDER.  WILL REMOVE POPS OUTSIDE OF DOOR
COUNTY FOR THE MORNING...BUT WILL LEAVE THEM FOR THE AFTERNOON IN
CASE THAT SURFACE TROUGH DOES APPEAR.  HIGHS IN THE UPPER 60S TO
LOWER 70S.

.LONG TERM...SATURDAY NIGHT THRU NEXT FRIDAY. TIMING BEST PRECIP
CHANCES AND TEMPS CONTINUE TO BE MAIN FORECAST CHALLENGES.

THE VERTICALLY STACKED SYSTEM RESPONSIBLE FOR THE COOL WEATHER
OVER THE AREA WILL CONTINUE TO SLOWLY PUSH AWAY FROM THE AREA ON
SATURDAY NIGHT...ALLOWING SOME DRIER AIR TO WORK IN...BRINGING AN
END TO ANY SHOWER ACTIVITY. OTHER THAN SOME LINGERING SLIGHT
CHANCE POPS ACROSS THE THE AREA IN THE EVENING...WILL CONTINUE
WITH A DRY FORECAST FOR THE OVERNIGHT HOURS. CLOUDS WILL DECREASE
THROUGH THE EVENING AS THE DRY AIR WORKS INTO THE AREA...ALLOWING
TEMPS TO DROP INTO THE 40S NORTH...AND LOW 50S SOUTH. WEAK
MID/UPPER RIDGING BUILDS ACROSS THE UPPER MIDWEST AND WESTERN
GREAT LAKES ON SUNDAY...BRINGING DRY WEATHER AND A RETURN TO ABOVE
NORMAL TEMPERATURES.

AS THE RIDGE FLATTENS OVER THE WESTERN GREAT LAKES...AND BUILDS
OVER THE NORTHERN PLAINS...ANOTHER PIECE OF SHORTWAVE ENERGY IS
FORECAST TO RIDE ON THE EASTERN SIDE OF THE RIDGE SUNDAY NIGHT.
ECMWF/GFS/NAM ALL SHOW THIS FEATURE...WHILE THE CANADIAN IS
STRONGER WITH THE RIDGE AND KEEPS THE SHORTWAVE ENERGY OVER
SOUTHERN CANADA. GFS HAS SLOWED DOWN WITH ITS TIMING...ALIGNING
BETTER WITH THE ECMWF. SOME MINOR TIMING/STRENGTH DIFFERENCES
STILL REMAIN...BUT HARD TO IGNORE THE MAJORITY OF GUIDANCE...SO
WILL CONTINUE WITH SHOWER/STORM CHANCES ON SUNDAY NIGHT AND INTO
MONDAY. INSTABILITY AND FORCING NOT OVERLY IMPRESSIVE...SO WILL
KEEP POPS IN THE 20-40 PERCENT RANGE...AND ONLY MENTION ISOLATED
THUNDER.

PLENTY OF QUESTIONS REMAIN FOR THE MID TO LATE WEEK PERIOD...AS A
VERY BLOCKY PATTERN SETS UP OVER THE CONUS. MODELS HANDLE JUST
HOW BLOCKY THE PATTERN WILL BE DIFFERENTLY...LEADING TO LOW
CONFIDENCE ON WHEN THE BEST CHANCE FOR SHOWER/STORMS WILL BE.
MODELS CONTINUE TO SHOW WEAK PIECES OF ENERGY ROTATING AROUND THE
UPPER LOW THE EASTERN SEABOARD...EACH OF WHICH WOULD BRING A
CHANCE OF SHOWERS TO THE AREA. GFS IS THE MOST AGGRESSIVE WITH A
POTENT SHORTWAVE DROPPING SOUTH INTO WI ON MONDAY NIGHT. OTHER
MODELS WEAKER AND SLOWER WITH THIS FEATURE. HARD TO RULE OUT
ISOLATED ACTIVITY DEVELOPING WITH DAYTIME HEATING DURING THE MID
TO LATE WEEK PERIOD...SO WILL CONTINUE WITH SLIGHT CHANCE POPS TO
COVER...AS CONFIDENCE NOT HIGH ENOUGH TO BUMP POPS HIGHER.

HIGH TEMPS A LITTLE TRICKY FOR NEXT WEEK...WITH RIDGING TRYING TO
BUILD INTO THE AREA...BUT PERSISTENT EAST WINDS NOT ALLOWING THE
REAL WARM AIR TO MAKE IT TO EASTERN WI. WILL CONTINUE USE A "MIDDLE
OF THE ROAD" APPROACH...WITH HIGHS GENERALLY IN THE 70S AWAY FROM
THE LAKE.
&&

.AVIATION...VFR CONDITIONS TO PREVAIL THROUGH SATURDAY EVENING.
DEEPER MOISTURE AND UPPER LEVEL DISTURBANCES ROTATING AROUND A
GREAT LAKES UPPER LOW WILL BRING SOME SHOWERS TO FAR NE WI...
ESPECIALLY DOOR COUNTY...THROUGH SATURDAY EVENING. FORECAST
SOUNDINGS INDICATE THAT MARGINAL LLWS IS POSSIBLE EARLY SATURDAY
MORNING...BUT APPEARS TO BE TOO BORDERLINE TO ADD TO THE 06Z TAFS.
WILL HAVE SOME INSTABILITY FOR SHOWER CHANCES SATURDAY AFTERNOON...
AND HAVE ADDED VCSH FOR AUW/CWA/GRB/ATW FROM MID-AFTERNOON
THROUGH EARLY EVENING. NW WINDS WILL ALSO TURN GUSTY BY LATE
SATURDAY MORNING...WITH GUSTS OVER 25 KTS POSSIBLE. THE WIND
SHOULD SUBSIDE BY EARLY SATURDAY EVENING.

KIECKBUSCH
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 1, 2:36 PM CDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
236 PM CDT FRI JUN 1 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
236 PM CDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

AN ISOLATED THUNDERSTORM IS POSSIBLE SATURDAY AFTERNOON...AND
AGAIN SUNDAY NIGHT INTO MONDAY. SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-021945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
236 PM CDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

AN ISOLATED THUNDERSTORM IS POSSIBLE SATURDAY AFTERNOON...AND
AGAIN SUNDAY NIGHT INTO MONDAY. SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME.

MPC/BERSCH

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.